Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 13, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 24, 2023, 3:37 PM EDT for Lake County, Orange County, Seminole County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2023, 3:37 PM EDT (19:37 UTC)
- Expired
- Apr 24, 2023, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 2:35 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.7
The text
As transmitted.
731
WUUS52 KMLB 241937
SVRMLB
FLC069-095-117-242030-
/O.NEW.KMLB.SV.W.0013.230424T1937Z-230424T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
337 PM EDT Mon Apr 24 2023
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Seminole County in east central Florida...
East central Lake County in east central Florida...
Northwestern Orange County in east central Florida...
* Until 430 PM EDT.
* At 337 PM EDT, a severe thunderstorm was located over Wekiwa
Springs State Park, or near Mount Plymouth, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sanford, Lake Mary, Longwood, DeBary and Wekiva Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2897 8142 2890 8135 2889 8136 2889 8137
2887 8136 2886 8135 2885 8136 2885 8134
2883 8132 2883 8130 2875 8122 2869 8145
2876 8153
TIME...MOT...LOC 1937Z 224DEG 9KT 2876 8145
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley4 follow-up statements
457
WWUS52 KMLB 241951
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
351 PM EDT Mon Apr 24 2023
FLC095-242000-
/O.CAN.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Orange FL-
351 PM EDT Mon Apr 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
LAT...LON 2897 8142 2890 8135 2889 8137 2887 8136
2887 8135 2886 8135 2885 8136 2885 8134
2874 8138 2875 8142 2876 8141 2878 8142
2879 8152
TIME...MOT...LOC 1950Z 185DEG 23KT 2882 8146
$$
FLC069-117-242030-
/O.CON.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Seminole FL-Lake FL-
351 PM EDT Mon Apr 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN SEMINOLE AND EAST CENTRAL LAKE COUNTIES...
At 350 PM EDT, a severe thunderstorm was located near Cassia, moving
north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cassia, DeBary, Heathrow and Pine Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2897 8142 2890 8135 2889 8137 2887 8136
2887 8135 2886 8135 2885 8136 2885 8134
2874 8138 2875 8142 2876 8141 2878 8142
2879 8152
TIME...MOT...LOC 1950Z 185DEG 23KT 2882 8146
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley592
WWUS52 KMLB 242003
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
403 PM EDT Mon Apr 24 2023
FLC117-242013-
/O.CAN.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Seminole FL-
403 PM EDT Mon Apr 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEMINOLE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2889 8138 2883 8147 2884 8149 2897 8142
2894 8139
TIME...MOT...LOC 2003Z 141DEG 11KT 2888 8146
$$
FLC069-242030-
/O.CON.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Lake FL-
403 PM EDT Mon Apr 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LAKE COUNTY...
At 403 PM EDT, a severe thunderstorm was located over Cassia, moving
northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pine Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2889 8138 2883 8147 2884 8149 2897 8142
2894 8139
TIME...MOT...LOC 2003Z 141DEG 11KT 2888 8146
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley712
WWUS52 KMLB 242016
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
416 PM EDT Mon Apr 24 2023
FLC069-242030-
/O.CON.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Lake FL-
416 PM EDT Mon Apr 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LAKE COUNTY...
At 416 PM EDT, a severe thunderstorm was located near Cassia, moving
northwest at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pine Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2889 8140 2887 8147 2897 8142 2894 8139
2892 8139
TIME...MOT...LOC 2016Z 153DEG 22KT 2894 8148
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Haley405
WWUS52 KMLB 242028
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
428 PM EDT Mon Apr 24 2023
FLC069-242038-
/O.EXP.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Lake FL-
428 PM EDT Mon Apr 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY WILL
EXPIRE AT 430 PM EDT...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning will be allowed
to expire.
LAT...LON 2889 8140 2887 8147 2897 8142 2894 8139
2892 8139
TIME...MOT...LOC 2028Z 218DEG 12KT 2896 8143
$$
HaleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:32 AM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Apr 24, 9:32 AM EDT, 6 hours 5 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 932 AM EDT Mon Apr 24 2023 .DISCUSSION... ...A Wet, Stormy Week Lies Ahead For East Central Florida... ...Strong Storms Will Be Possible Several Afternoons, Including Today... Current...Slow moving convection initially across the Treasure Coast waters was responsible for a brief waterspout before 8 AM east of Fort Pierce. Sounding data from XMR at 6 AM yielded a H5 temp of minus -12.7C along with a sub freezing level mixed layer sufficient for potential hail production. The setup for locally strong to severe storms remains in place across the bulk of ECFL later today (mainly east of the I-4 corridor) with a Marginal Risk. from prev disc... Today-Tonight...Increased moisture should increase PWATs up to 1.5- 1.6". A shortwave will pass through the zonal flow aloft, providing support for scattered to numerous showers and lightning storms through the afternoon hours. The HRRR suggests isolated activity developing along the Treasure Coast this morning. Then, coverage increases into the afternoon and evening, with PoPs up to 80% south of Orlando. Areas to the north will see PoPs up to 50-60%. Through the morning hours, will only see PoPs around 20-40% from around the Cape/Orlando southward. The main development area looks to be along a sea breeze collision over the western half of the peninsula in the mid afternoon. Then, southwesterly steering flow aloft pushes convection into the western half of the peninsula, despite onshore low-level flow. A few storms could be strong to marginally severe this afternoon, despite modest DCAPE, as 500mb temperatures look to be around -12C early this afternoon. Forecast soundings actually suggest temperatures as low as -13C this morning, though they then warm through the day, becoming -11C. Nonetheless, the Storm Prediction Center has highlighted much of east central Florida under a "Marginal" Risk for severe weather. Main threats with any storms today look to be lightning strikes, gusty winds up to around 50mph (though a few gusts to 60mph cannot be ruled out), hail up to around one inch, and heavy downpours. Onshore flow up to around 10-12mph this afternoon and high cloud coverage will help to keep high temperatures in the lower to mid-80s this afternoon. Showers and storms will continue to drift eastward, reaching the coast this evening and making their way offshore overnight. PoPs up to 40-60% early in the period, then decreasing towards midnight from west to east. Some continued showers over the waters could linger along the coast overnight, with PoPs there remaining generally around 30-40%. Even with diminishing rain chances, high coverage of lower clouds will continue overnight. Morning lows in the lower to mid-60s. Tuesday-Friday...An active pattern will remain in place through the rest of the work week. An enhanced southern jet stream will keep fast/zonal flow in place over FL with several embedded short waves transiting the state. The next well-defined vortlobes will cross the state Wed-Wed night, followed by multiple "ripples" of vorticity streaming overhead Thu night through Fri night. These features will enhance coverage and intensity of showers/storms, particularly when the greatest lift coincides with peak heating during the diurnal cycle (in this case Wed and Fri). At the surface, broadly convergent onshore flow will exist over the state Tue-Wed, in proximity of pair of stalled/diffuse fronts over NOFL and SOFL. A more robust cool front, associated with intensifying low pressure crossing and moving offshore the mid Atlantic states, will approach NOFL by late Thu and reach the peninsula on Fri. The combination of synoptic features, both surface and aloft, will combine with the mesoscale sea breeze boundaries to produce scattered/numerous showers and storms through the period. Unusually cold H50 temps will remain overhead both Tue (-13/-14C) and Wed (-15/-16C), which supports strong to severe storms each day. Temps aloft "warm" thereafter (-10/-11C Thu, about -9C Fri). However, guidance shows a significant increase in low-mid level wind fields on Fri, which will support additional strong-severe storms ahead of the approaching trough. Max temps in the U70s/L80s Tue will creep upward to the M-U80s by Thu-Fri. Mins in the M-U60s. && .MARINE... Issued at 345 AM EDT Mon Apr 24 2023 Today-Tonight...Onshore flow with winds 8-12kts through the period. A few showers offshore from the Treasure Coast prior to sunrise becoming scattered this morning and scattered to numerous this afternoon. Isolated to scattered lightning storms will also be possible. The highest coverage will be over the peninsula. However, activity will drift eastward, pushing to the coast in the evening and offshore overnight. A few strong to marginally severe storms will be possible, mainly over inland lakes. Primary threats will be lightning strikes, gusty winds to around 45-55kts, and hail up to 1". Showers and a few storms are then expected to continue over the Atlantic waters overnight. Seas 2-4ft. Tuesday-Friday...Persistent light-moderate onshore/ENE-E flow through mid week will freshen as it veers to SE-S Thu-Thu night and even moreso out of the S-SW Fri. Seas 2-4ft Tue-Wed build to 3-5ft Thu-Fri. Late week forecast confidence lowers as models suggest winds and seas could wind up higher than currently forecast, with potential for SCEC to SCA conditions. && .AVIATION... (12Z TAFS) Issued at 932 AM EDT Mon Apr 24 2023 VFR conditions prevailing through the morning hours, though a few showers will be possible along the Treasure Coast, prompting at least a VCSH/VCTS mention. Then, high coverage of showers and lightning storms expected this afternoon, with VCTS developing form west to east. TEMPOs have been included for most TAF sites, with the exception of DAB, where confidence on impacts to CIG/VIS is lower. Will continue to monitor for future updates. Hail and gusty winds up to 45-55kts could accompany the strongest storms today. Activity will drift towards the coast through the evening hours, then offshore overnight. Some lingering MVFR CIGs will be possible then overnight. Onshore flow around 10-12kts, with some higher gusts along the coast, this afternoon becoming around 5kts overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 79 65 77 65 / 40 50 60 40 MCO 83 66 81 66 / 60 50 60 40 MLB 82 67 81 68 / 70 60 60 40 VRB 83 66 83 67 / 80 60 60 40 LEE 84 65 83 65 / 50 30 60 40 SFB 83 65 82 65 / 50 50 60 40 ORL 84 66 83 68 / 60 50 60 40 FPR 83 67 82 67 / 80 60 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/BS/REH
Hazardous weather outlook, Apr 24, 10:37 AM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Melbourne FL 1037 AM EDT Mon Apr 24 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-250100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1037 AM EDT Mon Apr 24 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will develop over east central Florida this afternoon, pushing offshore into tonight. The highest coverage is expected to be generally south of Orlando. A few storms are forecast to become strong to marginally severe and the Storm Prediction Center has highlighted much of the area in a Marginal Risk. Main threats with storms look to be frequent lightning strikes, gusty winds up to around 50 mph with a few gusts to 60 mph, hail up to around one inch, and heavy downpours. Storms are forecast to move east to northeastward at around 15 to 20 mph. Head inside at the first sign of lightning or thunder. .FLOOD IMPACT... Periods of locally heavy rainfall up to two inches will be capable of bringing standing water on roadways, and in any lower spots with nuisance type flooding. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at area beaches. Check with the local beach patrol for additional information about ocean hazards and always heed the advice of lifeguards. Swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered lightning storms over east central Florida will drift into the coast this evening and offshore overnight. A few storms could become strong to severe, especially over inland lakes south of metro Orlando. Main threats will be frequent lightning strikes, wind gusts to around 40 to 50 knots, and hail up to 1 inch. Storms will generally approach from the southwest at around 15 to 20 knots. .WATERSPOUT IMPACT... Storms containing brief funnel cloud spinups, or waterspouts will be possible within the coastal areas of east Central Florida mainly south of Cape Canaveral this afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High coverage of showers and lightning storms looks to continue through the upcoming weekend. A few storms will be strong to marginally severe into midweek. Then, strong storms will again be possible on Friday. Main threats will be gusty winds and hail. However, ponding water will be an increasing hazard into late week, as rounds of rainfall accumulate each day. A moderate risk of rip currents looks to continue through at least midweek. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Pendergrast/Leahy
In the hours before
Special weather statement, Apr 24, 1:50 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
150 PM EDT Mon Apr 24 2023
FLZ045-247-347-447-547-647-241815-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
150 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of west central Brevard
and southeastern Orange Counties through 215 PM EDT...
At 150 PM EDT, Doppler radar was tracking a strong thunderstorm near
Titusville Airport, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville, Cocoa, Sharpes, Lone Cabbage Fish Camp and Port Saint
John.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2840 8070 2841 8072 2839 8072 2832 8086
2835 8086 2835 8091 2850 8095 2857 8083
2845 8061
TIME...MOT...LOC 1750Z 325DEG 12KT 2848 8086
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HaleySpecial weather statement, Apr 24, 2:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
235 PM EDT Mon Apr 24 2023
FLZ058-241900-
Okeechobee FL-
235 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of northeastern
Okeechobee County through 300 PM EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum. This storm was nearly stationary or drifting east
northeast.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Drum and Country Hills Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2742 8093 2755 8081 2750 8068 2745 8068
2730 8071
TIME...MOT...LOC 1834Z 220DEG 3KT 2744 8083
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KellySpecial weather statement, Apr 24, 3:27 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Mon Apr 24 2023
FLZ041-044>046-053-144-242015-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
327 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of Seminole,
southeastern Lake, Orange, south central Volusia and northwestern
Osceola Counties through 415 PM EDT...
At 326 PM EDT, Doppler radar was tracking a strong thunderstorms
over portions of the Orlando and Sanford metro areas, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2884 8148 2906 8121 2862 8097 2861 8097
2861 8096 2856 8094 2823 8154 2826 8156
2826 8161 2832 8166 2835 8166 2835 8169
2848 8181
TIME...MOT...LOC 1926Z 230DEG 10KT 2833 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HaleyLocal storm report, Apr 24, 3:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT MON APR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 1 NNE CANAVERAL GROVES 28.44N 80.82W
04/24/2023 E0.75 INCH BREVARD FL PUBLIC
REPORT OF DIME SIZED HAIL NEAR THE SR-528 AND I-95
INTERCHANGE RECEIVED VIA PHONE.
&&
EVENT NUMBER MLB2300072
HALEYSpecial weather statement, Apr 24, 3:35 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
335 PM EDT Mon Apr 24 2023
FLZ053-547-242015-
Osceola FL-Inland Southern Brevard FL-
335 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of southwestern Brevard
and east central Osceola Counties through 415 PM EDT...
At 335 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kenansville, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay and Kenansville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2805 8070 2782 8082 2782 8088 2779 8088
2779 8099 2803 8114
TIME...MOT...LOC 1935Z 173DEG 16KT 2786 8091
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FehlingSpecial weather statement, Apr 24, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Mon Apr 24 2023
FLZ058-259-242000-
Okeechobee FL-Inland St. Lucie FL-
337 PM EDT Mon Apr 24 2023
...A strong thunderstorm will impact portions of west central St.
Lucie and east central Okeechobee Counties through 400 PM EDT...
At 336 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Four Seasons Estates, or 11 miles northeast of
Okeechobee, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central St.
Lucie and east central Okeechobee Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.
&&
LAT...LON 2735 8081 2746 8074 2740 8053 2723 8065
TIME...MOT...LOC 1936Z 302DEG 7KT 2737 8073
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:48 PM EDT | Special Marine Warning | MLB | 27 min | |
| Apr 24, 12:52 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
| Apr 24, 1:50 PM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| Apr 24, 2:13 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 32 min |
| Apr 24, 2:35 PM EDT | Special Weather Statement | MLB | Okeechobee | 25 min |
| Apr 24, 2:58 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 32 min |
| Apr 24, 3:27 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 48 min |
| Apr 24, 3:35 PM EDT | Special Weather Statement | MLB | Osceola | 40 min |
| Apr 24, 3:37 PM EDT | Special Weather Statement | MLB | Okeechobee | 23 min |
| Apr 24, 3:41 PM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 24, 3:50 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 55 min |
| Apr 24, 4:01 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 29 min |
| Apr 24, 4:47 PM EDT | Special Weather Statement | MLB | Osceola | 28 min |
| Apr 24, 5:00 PM EDT | Special Weather Statement | MLB | Seminole | 30 min |
| Apr 24, 5:08 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 24, 5:10 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Apr 24, 5:11 PM EDT | Special Weather Statement | MLB | Osceola | 34 min |
| Apr 24, 5:16 PM EDT | Special Marine Warning | MLB | 106 min | |
| Apr 24, 5:31 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| Apr 24, 5:49 PM EDT | Areal Flood Advisory | MLB | Brevard | 86 min |
| Apr 24, 5:53 PM EDT | Special Weather Statement | MLB | Seminole | 37 min |
| Apr 24, 6:05 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 25 min |
| Apr 24, 6:21 PM EDT | Special Weather Statement | MLB | Indian River | 24 min |
| Apr 24, 7:07 PM EDT | Special Weather Statement | MLB | Saint Lucie | 38 min |
| Apr 24, 7:23 PM EDT | Areal Flood Advisory | MLB | Lake | 52 min |
| Apr 24, 7:31 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 29 min |
| Apr 24, 7:52 PM EDT | Special Marine Warning | MLB | 113 min | |
| Apr 24, 7:59 PM EDT | Special Weather Statement | MLB | Saint Lucie | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.